Results 1 to 2 of 2
Vyvanse - Is my dosage too high or too low? Or bad reaction?
  1. #1
    sidcow is offline New Member
    Join Date
    Dec 2013
    Posts
    1

    Question Vyvanse - Is my dosage too high or too low? Or bad reaction?

    Alright, I realize this is a stupid question but I have to ask so that I can evaluate things a bit better. All opinions are greatly valued.


    I was recently diagnosed with ADD. I started Methylphenidate (Ritalin) and had a bad experience with it. Rage, irritability, fever, red face, anxiety. Was not pleasant. My doctor took me off of it immediately.

    He then put me on 30mg Vyvanse. Vyvanse worked like a charm from the get-go. I could concentrate, I was happier, relaxed, and I had energy, motivation, and felt all around better. This lasted maybe 7 days before issues started. A few days ago my heart starts pounding, my back hurts, and the beneficial affects are gone. I have more energy, but I can constantly feel my heart beating and the discomfort in my chest is distracting and counterproductive.

    My resting heart rate is about 60, on Vyvanse it tops out at 78. Recently its been at 70-78 and pounding.

    Could cutting the dosage in half reduce the side effects and provide me the ability to gain tolerance to the medication so that I could deal with it better?

    Is it possible that a dosage can be too low and still cause this reaction? I wouldnt think so, but im covering my bases.

    or could it be that im just having a bad reaction and should be switched?

    The reason I am asking for you opinions is because in 3 days I return to the doctor and would like to have have my ducks in a row.

  2. #2
    Faded time is offline Junior Member
    Join Date
    Nov 2013
    Posts
    30

    Default

    Regardless of whether your symptoms are a reaction or dose related, cardiac changes should always be taken seriously. Besides the obvious, feeling your heart pounding at an elevated rate at resting is enough to start a cycle of anxiety which then just raises your heart rate.

    I'm sure getting relief from the original symptoms must be great, but its not a good trade off for cardiac reactions. There may well be other medications that can help without the side effects. You may have to deal with some side effects, but let your Dr. decide which are dangerous and which are not. After that, it becomes an issue of what you consider an even trade off.

    Faded time

Similar Threads

  1. C/T Low dosage short term (xanax)
    By IKnowWhy4 in forum Benzodiazepine Withdrawal
    Replies: 8
    Last Post: 02-21-2018, 12:13 PM
  2. Lexapro dosage--how high is too high?
    By NoOtherOne in forum Featured Drugs
    Replies: 31
    Last Post: 01-30-2018, 09:55 PM
  3. Mild withdrawal from low dosage vicodin?
    By billy5 in forum Need to Talk?
    Replies: 17
    Last Post: 04-11-2009, 04:47 PM
  4. EFFEXOR IS 75mg A LOW DOSAGE?
    By behappy in forum Drug Information
    Replies: 1
    Last Post: 03-15-2006, 12:59 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22